Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Getting off cholesterol Medication
    avatar
    gerb01 posted:
    I Been on cholesterol medication, Simvastatin 40mg. for a few years, and about a little over a month ago, developed reaction from it, like my skin was crawling, due to a sun burn.
    I came off of the Simvastatin, and with in a couple of days, the severe itching quit.
    I always had symptoms:
    1. Shortness of breath
    2. Chest felt heavy
    3. Heart burn
    4. Sore and weak muscles
    5. Joint pain
    6. Hearing loss
    7.Couldn't stand for any lenght of time.
    8.Couldn't walk over 100 yrds, w/o sitting down.
    9.Would get up, in the morning feeling great, and couple of hrs. later, would feel exausted.
    10. Was gaining weigh, do to the fact, that I was unable to exerise.
    I thought that being 67 yrs old, and had a heart attack, 14 yrs ago, and have had 4 stents, to date, was my heart.
    I would complain to my doctor, and asked him, was this old age, or my heart, he would order a treadmill for my, which I would always pass.
    My doctor would never tell me, what was causing all of this.
    To make a long story short, I quit taking the Satin drug, and within a couple of days, noticed a big difference, in my health.
    I went from, not being able to walk, or stand, to riding a bicyle, to date 14 miles a day, 7 days a week, and feel like a new person.
    I also loss 19 lbs, within a month, but do watch my diet, very close.
    I now eat "no" red meats, "no" deep fried foods, "no" pototes, and "no" dairy products. I do eat, baked, unbreaded fish, skinless chicken breast. Plus I eat a lot of veggies, and fruits.
    We are on this earth, for a short period of time, and when it's my time, I do not want to go, in a wheel chair, or behind a walker, which was the direction, I was headed, taking these satin drugs.
    Reply
     
    avatar
    gerb01 responded:
    Along with watching my diet, I also take 200 mg, twice daily, Coenzyme Q10 supplement


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.